Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Alcoholic and drinking vodka. Legs are numb, blood in nose and hard abdomen. Could I ask a doctor?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I have a very alcoholic husband, 12 years now, and he drinks a half a gallon of vodka every two days. He is having real issues lately. His symptoms are such...legs and feet going numb, bloody nose daily, dry heaving overnight from not having alcohol, swelling that makes it look like his face is going to explode, hard abdomen, legs buckling to make him fall, and
not sleeping at night...he is only 44 and I am 55...terribly afraid of losing him.....he refuses to see a dr, and wont hear of an intervention...I need help before it is too late....however, I think it is already. Please advise
Posted Sun, 27 Oct 2013 in General Health
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer:
See a doctor urgently.

Detailed Answer:
Thank you for using Healthcare Magic.
The symptoms you describe could indicate your husband is suffering from severe liver disease related to his alcohol intake. Unfortunately, the only action you can take to help him would be to get him to a doctor.
He will need to reduce his alcohol intake but of more urgent priority is to have his liver function assessed. He needs his clotting corrected which is causing his nose bleeds. It sounds as if he has ascites which is fluid in his abdomen. This would cause a hard abdomen.
His health may decline further without expert help.
I hope this has answered your question adequately. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor